MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 58MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 58MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121722058
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Numbness (2415); Joint Laxity (4526)
Date of Event 06/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a2, b7 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Litigation records ad 3&4 aug 2023 alleges on june 18, 2021, the depuy corail® stem at the neck on the patient's right hip, without warning, suddenly and catastrophically fractured at the neck while patient was simply walking.Patient suffered significant damages including, but not limited to physical injury, economic loss, pain and suffering, and will continue to suffer damages into the foreseeable future.Doi: (b)(6) 2011.Doe: jun 18, 2021.Dor: (b)(6) 2021.Affected side: right hip.This pc was re-opened due to additional information received from (b)(6) on 3 jul 2024.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).E3 initial reporter occupation: lawyer.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On (b)(6) 2014, the patient underwent a right hip arthroscopy with labral repair, fractional lengthening of the iliopsoas tendon and extensive debridement and synovectomy due to a right hip snapping iliopsoas tendon due to impingement syndrome.The right hip implant was noted to be well-fixed and stable.On (b)(6) 2011 patient had a right total hip arthroplasty.(no specifics provided in this set of medical records).(b)(6) 2014 medical records note the patient underwent a right hip arthroplasty approximately three years ago.The patient has noticed more pain, limited mobility, numbness or tingling down right lateral aspect of the leg.Radiographs noted narrowing of the l5-s1 disc space with foraminal stenosis.On (b)(6) 2014 medical records note the patient is having follow-up after getting a right hip iliopsoas injection.Patient shows pain and mild crepitus.On (b)(6) 2014, the patient had a right hip arthroscopy with anterior labral repair and osteoplasty of the femoral neck and acetabulum with labral debridement and chondroplasty, with extensive synovectomy to address right hip femoroacetabular impingement with anterior labral tear.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: litigation records ad 3&4 aug 2023 alleges on (b)(6) 2021, the depuy corail® stem at the neck on the patient's right hip, without warning, suddenly and catastrophically fractured at the neck while patient was simply walking.Patient suffered significant damages including, but not limited to physical injury, economic loss, pain and suffering, and will continue to suffer damages into the foreseeable future.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment (b)(4); x-rays from disc.The x-ray investigation revealed nothing indicative of a device nonconformance.A manufacturing record evaluation was performed for the finished device product code: 121722058 lot number: ff7jt1, and no non-conformances or manufacturing irregularities related to the reported complaint condition were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the pinnacle sector ii cup 58mm would not have contributed to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 121722058 lot number: ff7jt1, and no non-conformances or manufacturing irregularities related to the reported complaint condition were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b6 and b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : b7.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.

Brand Name
PINNACLE SECTOR II CUP 58MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19712674
Report Number1818910-2024-14966
Device Sequence Number12896960
Product Code LPH
UDI-Device Identifier10603295009856
UDI-Public(01)10603295009856(10)FF7JT1(17)210218
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2021
Device Catalogue Number121722058
Device Lot NumberFF7JT1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer07/18/2024
07/22/2024
09/24/2024
07/23/2025
09/22/2025
09/23/2025
10/13/2025
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date07/18/2024
07/30/2024
10/10/2024
07/24/2025
09/24/2025
09/29/2025
10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36ID X 58OD.; APEX HOLE ELIM POSITIVE STOP.; ARTICULEZE M HEAD 36 MM +1.5.; CORAIL AMT COLLAR SIZE 13.; PINN CAN BONE SCREW 6.5 MM X 30 MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale